Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 85, NWS Grand Rapids, MI

August 1, 2014Montcalm County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 1, 2014, 3:45 PM EDT for Montcalm County, Michigan. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2014, 3:45 PM EDT (19:45 UTC)
Expired
Aug 1, 2014, 4:24 PM EDT
In force
39 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Montcalm County, MI

The radar

The Grand Rapids radar (KGRR), 68 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WUUS53 KGRR 011945
SVRGRR
MIC117-012045-
/O.NEW.KGRR.SV.W.0085.140801T1945Z-140801T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 PM EDT FRI AUG 1 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MONTCALM COUNTY IN CENTRAL MICHIGAN...

* UNTIL 445 PM EDT

* AT 344 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKEVIEW...
  AND MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  EDMORE...             STANTON...            FERRIS TWP...
  LANGSTON...           CEDAR LAKE...         CRYSTAL...
  ENTRICAN...           VESTABURG...          SIX LAKES...
  MCBRIDE...            LAKEVIEW...           WYMAN...
  WESTVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4346 8485 4324 8484 4331 8534 4347 8535
TIME...MOT...LOC 1945Z 274DEG 10KT 4339 8524

HAIL...1.00IN
WIND...60MPH

$$

MJS
3 follow-up statements
243 
WWUS53 KGRR 012003
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
403 PM EDT FRI AUG 1 2014

MIC117-012045-
/O.CON.KGRR.SV.W.0085.000000T0000Z-140801T2045Z/
MONTCALM MI-
403 PM EDT FRI AUG 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MONTCALM COUNTY UNTIL 445 PM EDT...

AT 402 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
GOWEN...AND MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  EDMORE...             STANTON...            LANGSTON...
  ENTRICAN...           SIX LAKES...          MCBRIDE...
  LAKEVIEW...           WYMAN...              WESTVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4329 8519 4329 8524 4331 8534 4347 8535
      4346 8503 4326 8501
TIME...MOT...LOC 2003Z 279DEG 10KT 4335 8525

HAIL...1.00IN
WIND...60MPH

$$

MJS
127 
WWUS53 KGRR 012007
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
407 PM EDT FRI AUG 1 2014

MIC117-012045-
/O.CON.KGRR.SV.W.0085.000000T0000Z-140801T2045Z/
MONTCALM MI-
407 PM EDT FRI AUG 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MONTCALM COUNTY UNTIL 445 PM EDT...

AT 405 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF GOWEN...AND MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  STANTON...            LANGSTON...           ENTRICAN...
  SIX LAKES...          MCBRIDE...            WESTVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4343 8529 4343 8506 4327 8502 4329 8519
      4329 8524 4331 8534
TIME...MOT...LOC 2007Z 279DEG 10KT 4335 8523

HAIL...1.00IN
WIND...60MPH

$$

93
259 
WWUS53 KGRR 012024
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
424 PM EDT FRI AUG 1 2014

MIC117-012034-
/O.CAN.KGRR.SV.W.0085.000000T0000Z-140801T2045Z/
MONTCALM MI-
424 PM EDT FRI AUG 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTCALM COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4343 8529 4343 8506 4327 8502 4329 8519
      4329 8524 4331 8534
TIME...MOT...LOC 2024Z 279DEG 10KT 4334 8517

$$

MJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:26 PM EDT, 19 minutes earlier.

Area forecast discussion, Aug 1, 3:26 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
326 PM EDT FRI AUG 1 2014

LATEST UPDATE...
SHORT TERM/LONG TERM/MARINE

.SYNOPSIS...
ISSUED AT 115 PM EDT FRI AUG 1 2014

A WEAK AREA OF HIGH PRESSURE WILL REMAIN IN CONTROL OF OUR WEATHER
THROUGH THE WEEKEND. A FEW AFTERNOON OR EVENING THUNDERSTORMS
COULD POP UP SATURDAY. OVERALL TEMPERATURES WILL BE NEAR TO
SLIGHTLY ABOVE NORMAL. A COLD FRONT WILL PUSH THROUGH THE REGION
BY TUESDAY WITH THUNDERSTORMS POSSIBLE ON MONDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 316 PM EDT FRI AUG 1 2014

THIS EVENING ISOLATED SVR STORM RISK WITH STRONGER CAPE LEADING TO
DEEPER CORES OF REFLECTIVITY. SHEAR IS WEAK. CELLS WILL BE SLOW
MOVERS...GENERALLY AROUND 15 KNOTS. THERE IS ALSO ADDED LIFT FROM AN
APPROACHING SHORTWAVE.  THEY SHOULD WEAKEN AFTER 600 PM AS HEATING
DIMINISHES. WILL GO WITH AN EARLY EVENING PERIOD MENTIONING
POSSIBLE THUNDERSTORMS.

SATURDAY IS SIMILAR TO TODAY MINUS THE LIFT. A FEW STORMS TO
DEVELOP OVER THE INTERIOR AS THE INSTABILITY DEVELOPS. THE CELLS
WILL WEAKEN AS NIGHTFALL APPROACHES AND THE INSTABILITY
DIMINISHES.  WILL KEEP THE LOW POPS GOING FOR THE AFTERNOON.

WARMER AIR ARRIVES AROUND 600 MB FOR SUNDAY. WITH SHOULD ACT TO
LIMIT THE RISK OF ANY STORMS. WILL KEEP IT DRY FOR NOW.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 316 PM EDT FRI AUG 1 2014

A PERSISTENT RIDGE OVER THE ROCKIES WILL RESULT IN A UPPER TROUGH
OVER THE GREAT LAKES NEXT WEEK.

A COLD FRONT WILL MOVE THROUGH THE CWA MONDAY AND WE TSRA IN THE
GRIDS TO COVER THAT. HIGH PRESSURE MOVES OVER LOWER MICHIGAN AFTER
THAT FOR MUCH OF NEXT WEEK...WHICH IS A CHANCE FROM YESTERDAY/S
MODEL RUNS. PREVIOUSLY...THE FRONTAL BOUNDARY WAS REMAINING OVER THE
CWA WHICH NECESSITATED HIGHER POPS ACROSS THE CWA. WE/VE GOT LOWER
POPS NOW UNTIL LATE IN THE WEEK. CAN/T GO COMPLETELY DRY THOUGH AS
NW FLOW ALOFT WILL SEND DOWN SOME SHORT WAVES OVER THE GREAT LAKES.
BUT LOW LEVEL DRY CONDITIONS. THE PLAINS LOW THAT WAS PROGD OVER THE
NRN PLAINS IS NOW PROGD OVER THE CENTRAL PLAINS...WHICH PLACES PCPN
FROM IT OVER ILLINOIS MIDWEEK INSTEAD OF LOWER MICHIGAN. HIGHS WILL
HOLD IN THE 70S THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 134 PM EDT FRI AUG 1 2014

SCATTERED STORMS ARE BEGINNING TO DEVELOP AS INSTABILITY INCREASES
THIS AFTERNOON. KEPT A VCTS COMMENT IN THE TAFS EXCEPT AT KMKG
WHICH WILL BE IN THE LAKE SHADOW. PCPN WILL WANE TOWARD SUNSET.
LINGERING LOW LEVEL MOISTURE...ESPECIALLY AT THE SRN TAF SITES
COUPLED WITH LIGHT WINDS OVERNIGHT WILL RESULT IN SOME FOG
OVERNIGHT.

&&

.MARINE...
ISSUED AT 316 PM EDT FRI AUG 1 2014

HAZY/LIGHT FOG SITUATION OVER THE LAKE...WILL CONTINUE. WEAK WINDS
SUPPORT LOW WAVE HEIGHTS THROUGH SUNDAY...MOSTLY UNDER 2 FEET.

&&

.HYDROLOGY...
ISSUED AT 115 PM EDT FRI AUG 1 2014

OTHER THAN A COUPLE OF AFTERNOON THUNDERSTORMS THE WEATHER WILL BE
MAINLY DRY. RUNOFF WILL BE LIMITED DUE THE LOCALIZED NATURE OF THE
STORMS. THE ONLY REAL POTENTIAL IMPACT WOULD BE ISOLATED URBAN
FLOODING IF A STORM HAPPENED TO STALL OVER A CITY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...93
AVIATION...93
HYDROLOGY...MJS
MARINE...MJS
Hazardous weather outlook, Aug 1, 5:04 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
504 AM EDT FRI AUG 1 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-020915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
504 AM EDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING.
WHILE SEVERE STORMS ARE NOT EXPECTED SOME OF THE STRONGER STORMS
MAY HAVE GUSTY WINDS AND SMALL HAIL. THE GREATEST RISK OF
THUNDERSTORMS IS THIS AFTERNOON EAST OF US-131. ANY STORMS THAT DO
DEVELOP SHOULD MOVE SOUTHEAST AROUND 25 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY... THEN AGAIN MONDAY THROUGH
THURSDAY. THE GREATEST RISK FOR STRONG STORMS WILL BE MONDAY
AFTERNOON INTO TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LMZ844>849-020915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
504 AM EDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

EXPECT AREAS OF FOG TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AREA OF FOG ARE POSSIBLE THROUGH THE WEEKEND.

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY WITH THE
STRONGEST STORMS EXPECTED MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WDM

In the hours before

Special weather statement, Aug 1, 1:51 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
151 PM EDT FRI AUG 1 2014

MIZ044-045-011845-
MECOSTA-NEWAYGO-
151 PM EDT FRI AUG 1 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOODVILLE...MOVING EAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WIND GUSTS GREATER THAN 40 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4377 8532 4348 8534 4352 8579 4370 8582
TIME...MOT...LOC 1751Z 264DEG 12KT 4362 8568

MJS
Special weather statement, Aug 1, 2:42 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
242 PM EDT FRI AUG 1 2014

MIZ051-057-058-011945-
IONIA-KENT-MONTCALM-
242 PM EDT FRI AUG 1 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPENCER TWP...MOVING EAST AT 5 MPH.

ONE HALF INCH DIAMETER HAIL...WIND GUSTS GREATER THAN 40 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

LOCATIONS THAT COULD BE IMPACTED INCLUDE...
  GREENVILLE...         STANTON...            TURK LAKE...
  LANGSTON...           FENWICK...            SIDNEY...
  SHERIDAN...           SPENCER TOWNSHIP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4334 8500 4307 8503 4314 8551 4332 8549
TIME...MOT...LOC 1842Z 275DEG 6KT 4323 8537

MJS
Local storm report, Aug 1, 2:54 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
254 PM EDT FRI AUG 1 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             4 WNW MORLEY            43.51N 85.51W
08/01/2014  E0.88 INCH       MECOSTA            MI   PUBLIC

            DIME TO NICKEL DIAMETER HAIL REPORTED.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Special weather statement, Aug 1, 2:55 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
255 PM EDT FRI AUG 1 2014

MIZ044-045-051-012000-
MECOSTA-MONTCALM-NEWAYGO-
255 PM EDT FRI AUG 1 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WHITE CLOUD...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MORLEY...             WOODVILLE...          GOODWELL TWP...
  GOODWELL TWP...       NEWYAGO STATE PARK... STANWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4369 8529 4343 8527 4350 8586 4369 8583
TIME...MOT...LOC 1855Z 279DEG 7KT 4359 8573

MJS
Local storm report, Aug 1, 3:17 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
317 PM EDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             1 NW GREENVILLE         43.19N 85.27W
08/01/2014  M0.25 INCH       MONTCALM           MI   TRAINED SPOTTER

            SPOTTER REPORTED PEA SIZED HAIL IN GREENVILLE.

&&
Local storm report, Aug 1, 3:22 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
322 PM EDT FRI AUG 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             1 NW GREENVILLE         43.19N 85.27W
08/01/2014  E0.88 INCH       MONTCALM           MI   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED BY A SPOTTER.

&&

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 1:51 PM EDTSpecial Weather StatementGRRMecosta, Newaygo54 min
Aug 1, 2:42 PM EDTSpecial Weather StatementGRRMontcalm63 min
Aug 1, 2:55 PM EDTSpecial Weather StatementGRRMecosta, Newaygo65 min
Aug 1, 3:14 PM EDTSevere Thunderstorm WarningGRRMontcalm17 min
Aug 1, 3:50 PM EDTAreal Flood AdvisoryGRRLake, Mecosta, Montcalm, Newaygo6 hr
Aug 1, 3:55 PM EDTSevere Thunderstorm WarningGRRClinton, Ingham34 min
Aug 1, 4:23 PM EDTSpecial Weather StatementGRRKalamazoo67 min
Aug 1, 4:26 PM EDTSpecial Weather StatementGRRMontcalm64 min
Aug 1, 4:54 PM EDTSevere Thunderstorm WarningGRRClinton20 min
Aug 1, 7:39 PM EDTSpecial Weather StatementGRRIonia66 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.